- By sahlhealth
- May 18, 2021
- 20 views
Antibiotic-associated Diarrhea refers to passing loose, watery stools three or more times a day after taking medications used to treat bacterial infections (antibiotics).Most often, antibiotic-associated diarrhea is mild and requires no treatment. The diarrhea typically clears up within a few days after you stop taking the antibiotic. More-serious antibiotic-associated diarrhea might require stopping or switching antibiotic medications.
-For most people, antibiotic-associated diarrhea causes mild signs and symptoms, such as:
- Loose stools
- More-frequent bowel movements
-Antibiotic-associated diarrhea is likely to begin about a week after you start taking an antibiotic. Sometimes, however, diarrhea and other symptoms don't appear until days or even weeks after you've finished antibiotic treatment.
-Treatment for antibiotic-associated diarrhea depends on the severity of your signs and symptoms.
- Treatments to cope with mild antibiotic-associated diarrhea .If you have mild diarrhea, your symptoms likely will clear up within a few days after your antibiotic treatment ends. In some cases your doctor may advise you to stop your antibiotic therapy until your diarrhea subsides.
- Treatment to fight harmful bacteria in C. difficile infection .If you develop C. difficile infection, your doctor might prescribe antibiotics to kill the bacteria causing your antibiotic-associated diarrhea. For those with this type of infection, diarrhea symptoms may return and require repeated treatment.